MAUDE Adverse Event Report: NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE

NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number NKV-550-U
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Log analysis of the reported device revealed no malfunction or defect.The failure investigation concluded that the ventilator operated as expected, with no evidence of malfunctions and/or leaks in the ventilator system.
 
Event or Problem Description
The following was reported through anvisa."the equipment showed an inaccurate volume reading, even after adjustments related to the patient¿s clinical condition and the equipment itself.After replacing the equipment, ventilation improved.It has a calibration label valid through (b)(6) 2025.The equipment was acquired and put into use in (b)(6) 2025." nkom followed up with the initial reporter and received the following clarification of the event."it was reported through the facility¿s technovigilance service that an nkv-550 ventilator displayed inaccurate tidal volume readings during use on an extremely critical patient with acute respiratory distress syndrome (ards).The patient required high ventilatory parameters and continuous monitoring of inspiratory pressures and tidal volume due to severe respiratory acidosis and elevated paco2.Despite verification that the breathing circuit was correctly assembled and free of leaks, the ventilator continued to show inaccurate volume measurements.The clinical staff replaced the ventilator while maintaining the same circuit and ventilator settings, after which a difference of greater than 60 ml in tidal volume was observed and the patient¿s ventilation improved.A potential device malfunction was suspected.The affected ventilator was removed from service and sent to the clinical engineering department for evaluation and determination of suitability for safe use.The device was labeled with current electrical safety and calibration certifications valid through (b)(6) 2025." 1.The nkom local distributor investigated the actual device.The device passed the circuit check and the device check.The exhalation valve and the exhalation flow sensor were inspected and were found to have no evidence of any contamination or damage.2.Log analysis identified that the patient's weight setting was 9 kg.3.Further analysis by nkom of the logs revealed the following: a) on (b)(6) 2025, between 00:00:00 and 12:53:25, the following averages were recorded: vt/kg: 6.8 ml/kg, vt: 75.36 ml, vti: 61.13 ml, pc: 34.76 cmh2o, and peep: 9.13 cmh2o.B) there were a lot of circuit disconnect alarms.There were 53 circuit disconnection alarms in a thirteen-hour period.Because the patient is a severe ards patient, such frequent circuit disconnections could have caused the lung to collapse and the respiratory compliance to decrease.Because the ventilation mode was pressure control, the decreased respiratory compliance could result in a reduced tidal volume.As evidenced in the logs, between 12:01 and 12:53, there were 8 circuit-disconnect alarms, and the vt/kg dropped from 7.1 to 5.3 ml/kg.C) there were also frequent leaks.For example, between 12:01 and 12:53, there were 16 events of low vt alarm and 11 events of high leak % alarm.4.Based on the investigation, the ventilator worked as expected without any evidence of malfunctions and/or leaks in the ventilator system.

Brand Name
NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NIHON KOHDEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer (Section G)
NIHON KOHEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer Contact
sheryl higgins
1800 e. wilshire ave.
santa ana, CA 92705
949502644
MDR Report Key24096243
Report Number3014631252-2026-00004
Device Sequence Number16037526
Product Code CBK
UDI-Device Identifier00843685100012
UDI-Public(01)00843685100012(11)240918
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNKV-550-U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight9 KG